Alert archive / Indiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 264, NWS Paducah, KY

July 4, 2012Gibson County, Vanderburgh County, Warrick County, Indiana

NWS Paducah, KY issued this severe thunderstorm warning at Jul 4, 2012, 4:43 PM CDT for Gibson County, Vanderburgh County, Warrick County, Indiana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 4, 2012, 4:43 PM CDT (21:43 UTC)
Expired
Jul 4, 2012, 5:15 PM CDT
In force
32 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Gibson County, IN, Vanderburgh County, IN, Warrick County, IN

The radar

The Evansville,IN radar (KVWX), 24 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.7 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2012-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1214 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2012-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1214 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
1352 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

943 
WUUS53 KPAH 042143
SVRPAH
INC051-163-173-042215-
/O.NEW.KPAH.SV.W.0264.120704T2143Z-120704T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
443 PM CDT WED JUL 4 2012

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL GIBSON COUNTY IN SOUTHWEST INDIANA...
  NORTHEASTERN VANDERBURGH COUNTY IN SOUTHWEST INDIANA...
  WEST CENTRAL WARRICK COUNTY IN SOUTHWEST INDIANA...

* UNTIL 515 PM CDT.

* AT 438 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
  PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED NEAR HAUBSTADT...OR 8 MILES SOUTH OF FORT BRANCH...MOVING
  SOUTH AT 10 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING
  WINDS.

* LOCATIONS IN THE WARNED AREA INCLUDE...
  DARMSTADT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PADUCAH.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3805 8744 3804 8762 3821 8768 3820 8743
TIME...MOT...LOC 2143Z 349DEG 7KT 3813 8755
WIND...HAIL 60MPH 0.75IN

$$

SMITH
1 follow-up statement
769 
WWUS53 KPAH 042159
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
459 PM CDT WED JUL 4 2012

INC051-163-173-042215-
/O.CON.KPAH.SV.W.0264.000000T0000Z-120704T2215Z/
VANDERBURGH IN-GIBSON IN-WARRICK IN-
459 PM CDT WED JUL 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
WARRICK...SOUTH CENTRAL GIBSON AND NORTHEASTERN VANDERBURGH COUNTIES
IN SOUTHWEST INDIANA UNTIL 515 PM CDT...

AT 453 PM CDT...RADAR STILL INDICATED A SEVERE THUNDERSTORM CAPABLE 
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR HAUBSTADT...OR 8 MILES SOUTH OF FORT BRANCH. MOVEMENT 
WAS SOUTH AROUND 5 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE 
DAMAGING WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PADUCAH.

IN ADDITION TO HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO 
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS 
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

&&

LAT...LON 3804 8759 3818 8763 3820 8743 3805 8744
TIME...MOT...LOC 2158Z 180DEG 3KT 3814 8755
WIND...HAIL 60MPH 0.75IN

$$
SMITH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 4:22 PM CDT, 21 minutes earlier.

Area forecast discussion, Jul 4, 4:22 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
422 PM CDT WED JUL 4 2012

.DISCUSSION...
ISSUED AT 350 PM CDT WED JUL 4 2012

ISOLATED SEVERE STORMS THAT REDEVELOPED ALONG THE E/SE PERIPHERY
OF THE MID LVL HIGH PRESSURE SYSTEM CENTERED OUT OVER MISSOURI...
SHOULD DISSIPATE WITH THE LACK OF ANY MID/UPPER SUPPORT AND AND
LOSS OF HEATING AS THE SUN SETS THIS EVENING. SCATTERED STORMS
HAVE GENERALLY BEEN ALONG/EAST OF THE WABASH RIVER VALLEY AND OVER
WESTERN KY AREAS. THE STORMS DID NOT FIRE UNTIL CONVECTIVE TEMPS
OF AROUND 100 DEGREES WERE ACHIEVED. ONCE SFC TEMPS REACH 100 OR
BETTER...IF STORMS FIRE DUE MAINLY TO INSTABILITY /LACK OF BULK
SHEAR, ETC/ THEY HAVE A TENDENCY NOT TO LAST LONG...BUT PRODUCE
DAMAGING WIND GUSTS DUE TO SUPER ADIABATIC LOW LVL LAPSE RATES
/HIGH DOWNWARD CAPES AND HIGH EVAPORATIONAL DOWN FORCES/...SOME HAIL AND
TORRENTIAL DOWNPOURS DUE TO VERY SLOW CELL MOVEMENT. AGAIN MOST
AREAS WILL HIT HEAT INDEX VALUES OF 105 OR SO BEFORE THIS OCCURS.

BIGGEST QUESTION IN MIND RIGHT NOW IS IF WE WILL SEE A REPEAT OF
THIS SITUATION THU/FRI AS THE UPPER LEVEL PATTERN CHANGES LITTLE.
H50 HIGH DOES BUILD EAST JUST A BIT...BUT OUR FAR SE AREAS /MAINLY
WRN KY/ STAY IN NE FLOW ALOFT...WITH OVERALL CONDITIONS/MOISTURE VERY
SIMILAR TO TODAY. THEREFORE..WILL KEEP CHC POPS FOR AFTERNOON
THUNDERSTORMS IN WRN KY THU/FRI THAT ONCE AGAIN WILL WAIT TO
ERUPT UNTIL SFC TEMPS NEAR THE 100 DEGREE MARK.

AREAS N/W OF THE OHIO RIVER WILL HAVE MUCH LEES CHC OF HEAT
BREAKING STORMS...AND MAY SEE SFC TEMPS JUMP BACK UP CLOSE TO 105
OR SO BY LATE IN THE AFTERNOON. WE HIT 100 AT THE WEATHER OFFICE
TODAY AROUND 1130 AM. EXCESSIVE HEAT WARNING WILL REMAIN IN PLACE
AREA WIDE THROUGH SAT EVEN THO FAR SE AREAS MAY GET BREAKS IN THE
AFTN HEAT DUE TO SCT STORMS/CLOUD DEBRIS.

HEADING FROM SUNDAY INTO EARLY NEXT WEEK...THE MID AND UPPER
LEVEL RIDGE WILL BEGIN TO WEAKEN AND RETROGRADE TOWARDS THE
WEST...WHICH WILL ALLOW THE UPPER FLOW PATTERN TO TURN
NORTHWESTERLY ACROSS THE FORECAST AREA. WITH THE APPROACH OF A
FRONTAL BOUNDARY SUNDAY NIGHT OR MONDAY...CHANCES FOR SHOWERS AND
THUNDERSTORMS WILL BE ON THE INCREASE ONCE AGAIN. THIS IS WHERE THE
MODELS DIVERGE. THE GEM AND GFS ARE MORE AGGRESSIVE IN SHIFTING
THE RIDGE TO THE WEST AND DROPPING THE FRONTAL BOUNDARY THROUGH
THE AREA...WHILE THE ECMWF REMAINS THE SLOWER OF THE THREE. GIVEN
THE UNCERTAINTY...CHOSE TO STICK WITH A BLENDED ENSEMBLE APPROACH
FOR NOW AND LEAVE SCT STORM CHANCES IN FOR TUESDAY AS WELL...AT
LEAST UNTIL GREATER CONFIDENCE WITH ONE PARTICULAR SOLUTION
EMERGES. BEST SCENARIO WOULD BE FOR A PROLONGED RAIN CHANCE
ADVERTISED BY THE 12Z ECMWF...WHICH MAY GIVE MORE WIDESPREAD
DROUGHT RELIEF. THE RULE OF THUMB IS THAT WHEN IN DROUGHT...FORECAST
DROUGHT UNTIL CONFIDENCE OF EXTENDED RAINFALL IS HIGHER.

THE LESSENING IMPACT OF THE RIDGE COMBINED WITH MORE SKY COVER
SHOULD HELP TAKE THE EDGE OFF TEMPERATURES...AS HIGHS ARE FORECAST
TO DROP FROM THE UPPER 90S SUNDAY INTO THE LOWER AND MID 90S MONDAY.
DEPENDING ON HOW FAR SOUTH THE FRONT DROPS...HIGHS ON TUESDAY MAY
ACTUALLY BE CLOSE TO NORMAL VALUES NEAR 90 DEGREES. LOWS THROUGH
EARLY NEXT WEEK ARE FORECAST IN THE LOWER TO MID 70S.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 350 PM CDT WED JUL 4 2012

VFR CONDITIONS ARE EXPECTED THROUGH THE TAF PERIOD. BEST CHANCE
FOR ISOLATED THUNDERSTORMS FOR THE REST OF THE AFTERNOON WILL BE
UP IN THE KEVV/KOWB AREAS...MAY SEE STRONG WINDS GUSTS 40 TO 60
MPH IF ANY STRONG STORM GETS CLOSE OR PASSES OVER THE AIRFIELD.
KPAH GOT A 53 MPH OUTFLOW FROM A NEAR BY STORM EARLIER TODAY THAT
MISSED THE AIRFIELD TO THE SOUTH.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT SATURDAY FOR ILZ075>078-
     080>094.

MO...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT SATURDAY FOR MOZ076-086-
     087-100-107>112-114.

IN...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT SATURDAY FOR INZ081-082-
     085>088.

KY...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT SATURDAY FOR KYZ001>022.

&&

MEFFERT
Hazardous weather outlook, Jul 4, 2:18 PM CDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
218 PM CDT WED JUL 4 2012

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-051000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
218 PM CDT WED JUL 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
AND EARLY EVENING...MAINLY ALONG THE OHIO AND WABASH RIVER
VALLEYS...FROM NEAR PADUCAH KENTUCKY THROUGH MORGANFIELD KENTUCKY
AND UP INTO SOUTHWEST INDIANA AND FAR SOUTHEAST ILLINOIS. STRONGER
STORMS WILL PRODUCE DAMAGING WIND GUSTS...DIME TO QUARTER SIZED
HAIL AND LOCALIZED FLOODING. ALSO...BE PREPARED FOR FREQUENT
DEADLY LIGHTNING IN AND CLOSE TO ANY THUNDERSTORM. BE ESPECIALLY
AWARE OF RAPIDLY CHANGING CONDITIONS IF OUT ON OPEN WATERS.

AN EXCESSIVE HEAT WARNING AND ELEVATED FIRE RISK REMAIN IN EFFECT
FOR THE ENTIRE AREA. PLEASE REFER TO OUR WARNINGS AND SPECIAL
WEATHER PRODUCTS FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT FOR THE ENTIRE AREA
THROUGH SATURDAY. PLEASE REFER TO THE WARNING PRODUCT FOR MORE
DETAILS.

ALSO...SCATTERED THUNDERSTORMS WILL RETURN TO THE FORECAST...
ESPECIALLY SATURDAY NIGHT THROUGH TUESDAY. SOME SEVERE STORMS
CANNOT BE RULED OUT.

FINALLY...AN ELEVATED RISK FOR WILDFIRES WILL CONTINUE ACROSS THE AREA DU
TO SEVERE DROUGHT CONDITIONS IN PLACE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY...AND THEN AGAIN...OFF AND
ON...SUNDAY THROUGH TUESDAY.

In the hours before

Local storm report, Jul 4, 3:38 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
338 PM CDT WED JUL 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     TSTM WND GST     NEWBURGH                37.95N 87.40W
07/04/2012  M57 MPH          WARRICK            IN   TRAINED SPOTTER

            MEASURED ABOUT A QUARTER MILE EAST OF DEACONESS GATEWAY
            HOSPITAL.

&&

CW
Special weather statement, Jul 4, 4:09 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
409 PM CDT WED JUL 4 2012

KYZ022-042200-
TODD KY-
409 PM CDT WED JUL 4 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TODD COUNTY IN SOUTH
CENTRAL KENTUCKY UNTIL 500 PM CDT...

AT 407 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ELKTON...MOVING SOUTH AT 5 MPH. OTHER
STRONG STORMS WERE NOTED EAST OF TRENTON AND ALLENSVILLE.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS THAT MAY BE IMPACTED INCLUDE...
  ELKTON...GUTHRIE AND ALLENSVILLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

SMITH
Special weather statement, Jul 4, 4:15 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
415 PM CDT WED JUL 4 2012

INZ086-042200-
VANDERBURGH IN-
415 PM CDT WED JUL 4 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN VANDERBURGH COUNTY
IN SOUTHWEST INDIANA UNTIL 500 PM CDT...

AT 414 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF KASSON...OR 8 MILES
SOUTHWEST OF EVANSVILLE...MOVING SOUTH AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS THAT MAY BE IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF SOUTHWESTERN VANDERBURGH COUNTY.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

SMITH
Local storm report, Jul 4, 4:18 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
418 PM CDT WED JUL 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND DMG     1 N MOUNT CARMEL        38.43N 87.77W
07/04/2012                   WABASH             IL   TRAINED SPOTTER

            A FEW SMALL TREES AND LARGE LIMBS DOWN AT A COUPLE OF
            RESIDENCES JUST NORTH OF MOUNT CARMEL

&&

CW
Special weather statement, Jul 4, 4:21 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
421 PM CDT WED JUL 4 2012

KYZ018>020-042200-
DAVIESS KY-HENDERSON KY-MCLEAN KY-
421 PM CDT WED JUL 4 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HENDERSON...WESTERN
DAVIESS AND NORTHWESTERN MCLEAN COUNTIES IN NORTHWEST KENTUCKY UNTIL
500 PM CDT...

AT 419 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ST. JOSEPH...OR 14 MILES SOUTHEAST OF
HENDERSON...MOVING SOUTH AT 5 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS THAT MAY BE IMPACTED INCLUDE...
  ST. JOSEPH.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

SMITH
Special weather statement, Jul 4, 4:26 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
426 PM CDT WED JUL 4 2012

INZ081-085-086-042215-
GIBSON IN-POSEY IN-VANDERBURGH IN-
426 PM CDT WED JUL 4 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GIBSON...EXTREME
NORTHEASTERN POSEY AND NORTHERN VANDERBURGH COUNTIES IN SOUTHWEST
INDIANA UNTIL 515 PM CDT...

AT 424 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HAUBSTADT...OR NEAR FORT BRANCH...MOVING
SOUTH AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS THAT MAY BE IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EXTREME SOUTHERN GIBSON AND NORTHERN
  VANDERBURGH COUNTIES.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

SMITH

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 2:21 PM CDTSevere Thunderstorm WarningPAHSpencer, Warrick24 min
Jul 4, 3:27 PM CDTSevere Thunderstorm WarningPAHSpencer, Warrick33 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.